I don’t know whether I am making a big mistake but I am trying to come off Duloxetine (Cymbalta). I have not taken Duloxetine for 5 days now, having slowly reduced my dosage over three weeks
Very difficult to explain, but got regular sounds in my head, like a camera shutter and sort of pressure noise when I move, extremely tired / exhausted, hard to move, limbs heavy, extremely irritable/nasty, dizzy/faint, nausea, emotional, increased nightmares, increased thoughts of harming myself
Anyway, my daughter has just expressed her and the families concern over how I am, so thought I had better check it out a bit more.
First, back to the beginning. My previous Blog talked about my trip to Psychiatrist and Mental Health Team. Outcome was to come of 90mg Duloxetine, slight increase in Pregabalin to 225mg three times a day and start 150mg Trazodone.
His instructions were: drop from 90mg to 60 mg a day for 1 week, then 60mg to 30mg a day for 1 week, then stop. I have done that.
He then said to start Trazodone after a day – I haven’t.
Why I didn’t start Trazodone medication?
- Well I have been on medication for over 3 years and can not tell whether I am better of on or off medication. About a 20 months ago I came off Citalopram and started Duloxetine (April 2011), I felt better following the switch, but was it coming of the Citalopram or starting the Duloxetine or a combination?
- Every time I see the psychiatrist he asks are the drugs helping, firstly I still feel sh@t so no, but how would I feel if I didn’t take any? Better or worse?
- I do not want to be on medication for the rest of my life, it seemed like an opportunity as I was switching to try just 1 medication for my head.
Have I made a mistake not starting Trazodone?
The debate with my wife is: that the psychiatrist said start new medication (Trazodone) after being of Duloxetine for a day and I haven’t. I now wonder whether the starting of the Trazodone would have reduced the side effects I am currently suffering.
How long will side effects last?
So I have had a surf and found the following which were helpful:
- Antidepressant discontinuation syndrome
- Patient Info Duloxetine Withdrawal
- Serotonin syndrome
- Duloxetine Withdrawal-Experience
Following my surf I have concluded:
- What I call camera shutter sounds are called brain zaps.
- My withdrawal symptoms are common among those complaining of Duloxetine Withdrawal Symptoms
- Withdrawal symptoms can last for weeks and I am only on day 5!
- That there are general problems with SSRI discontinuation syndrome
- That you can suffer Serotonin Syndrome from taking Duloxetine and Trazodone, so therefore both working on similar areas, ie serotonin etc, so indicates Trazodone could offset SSRI discontinuation Syndrome
- That Trazodone is a Serotonin antagonist and reuptake inhibitor SARI, whilst Duloxetine is a SNRI, I conclude that the Trazodone could be offsetting SNRI Discontinuation Syndrome, but I can’t find anything on the net about it.
So I was going to contact Psychiatrist tomorrow to ask whether starting Trazodone will alleviate Duloxetine withdrawal, but feel so bad I am inclined to just do what he told me to do and start Trazodone tonight